MAUDE Adverse Event Report: SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE

SYNTHES GMBH 10.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE
Catalog Number 03.404.016S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on an unknown date, the patient with post-trauma sclerosis of the middle third of their tibia underwent milling of the endomedullary canal for washing and pathology collection.A few minutes into the procedure, the surgeon took an x-ray to verify the site of the milling cutter and saw something abnormal with the system.They decided to remove the whole system, the distal part of the hose and the milling cutter remained inside of the medullary channel.The surgeon then removed the olivate guide, which brought the distal part of the hose and the milling cutter out of the channel.However the milling cutter did not have its anchor legs.Another x-ray was taken and the anchor legs were confirmed to still be inside of the medullary canal.The surgeon performed aspiration with the cannula in an attempt to remove the anchor legs, but only two of the four were able to be extracted.No further information is available.This report is for a 10.0mm reamer head for ria 2 sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hto.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: manufacturing location: supplier ¿ fathom (mark two engineering) / inspected and packaged by: monument.Release to warehouse date: 07-apr-2023.Expiration date: 01-mar-2033.Part number: 03.404.016s, 10.0mm reamer head for ria 2-sterile.Lot number: 5427p38 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log rev aa was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 25171 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m016, ria ii reamer head 10.0mm.Lot number: 4452p44.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received dated (b)(6) 2023 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 51.7-54.5 hrc.Note: certification for heat treat was not included in the dhr.Heat treat specifications and results could not be verified.Certificate of compliance supplied to jabil dated (b)(6) 2021 was reviewed and determined to be conforming.Note: it is unclear why jabil (elmira) was the customer for certificate of compliance.Typically, the customer would have been fathom (mark two).Raw material lot number remains traceable through to the final product.Raw material certification supplied from carpenter dated (b)(6) 2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: additional medical device problem code added if information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17540462
Report Number8030965-2023-10226
Device Sequence Number6496153
Product Code HRX
UDI-Device Identifier10886982273932
UDI-Public(01)10886982273932
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.016S
Device Lot Number5427P38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2023
Supplement Date Received by Manufacturer08/18/2023
09/04/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date08/31/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT L520
Patient SexUnknown